Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Measurable parametrizations of sets in product spaces


Author: V. V. Srivatsa
Journal: Trans. Amer. Math. Soc. 270 (1982), 537-556
MSC: Primary 54H05; Secondary 04A15, 28A05
DOI: https://doi.org/10.1090/S0002-9947-1982-0645329-0
MathSciNet review: 645329
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Various parametrization theorems are proved. In particular the following is shown: Let $ B$ be a Borel subset of $ I \times I$ (where $ I = [0,\,1]$) with uncountable vertical sections. Let $ \sum \dot \cup N$ be the discrete (topological) union of $ \sum $, the space of irrationals, and $ N$, the set of natural numbers with discrete topology. Then there is a map $ f:I \times (\sum \dot \cup N) \to I$ measurable with respect to the product of the analytic $ \sigma $-field on $ I$ (that is, the smallest $ \sigma $-field on $ I$ containing the analytic sets) and the Borel $ \sigma $-field on $ \sum \dot \cup N$ such that $ f(t,\,\, \cdot ):\,\sum \dot \cup N \to I$ is a one-one continuous map of $ \sum \dot \cup N$ onto $ \{ x:(t,\,x) \in B\} $ for each $ t \in T$. This answers a question of Cenzer and Mauldin.


References [Enhancements On Off] (What's this?)

  • [1] D. Blackwell, On a class of probability spaces, Proc. 3rd Berkeley Sympos. Math. Statist. and Prob., Vol. 2, Univ. of California Press, Berkeley, Calif., 1956, pp. 1-6. MR 0084882 (18:940d)
  • [2] J. Bourgain, Ph.D. Thesis, Univ. of Brussels, (1977).
  • [3] D. Cenzer and R. D. Mauldin, Measurable parametrizations and selections, Trans. Amer. Math. Soc. 245 (1978), 399-408. MR 511418 (80i:28010)
  • [4] A. D. Ioffe, One-one Carathéodory representation theorem for multifunctions with uncountable values, Fund. Math. 109 (1980), 19-29. MR 594322 (83d:28005)
  • [5] K. Kuratowski and A. Mostowski, Set theory, Studies in Logic and the Foundations of Mathematics, Vol. 86, North-Holland, Amsterdam, 1976, pp. 471-472. MR 0229526 (37:5100)
  • [6] K. Kuratowski, Topology, Vol. 1, 5th ed., PWN, Warsaw; Academic Press, New York; "Mir", Moscow, 1966. MR 36 # # 839, 840. MR 0259836 (41:4468)
  • [7] R. D. Mauldin, Borel parametrizations, Trans. Amer. Math. Soc. 250 (1979), 223-234. MR 530052 (80j:54033)
  • [8] R. Daniel Mauldin and H. Sarbadhikari, Continuous one-to-one parametrizations, Bull. Soc. Math. France (to appear). MR 640152 (83i:28015)
  • [9] Y. N. Moschovakis, Descriptive set theory, Studies in Logic and the Foundations of Mathematics, Vol. 100, North-Holland, Amsterdam, 1980. MR 561709 (82e:03002)
  • [10] H. Sarbadhikari and S. M. Srivastava, Parametrization of $ {G_\delta }$-valued multifunctions, Trans. Amer. Math. Soc. 258 (1980), 457-466. MR 558184 (81c:54025)
  • [11] W. Sierpinski, Sur les images biunivoques et continues de l'ensembles de tous les nombres irrationnels, Mathematica 2 (1924), 18.
  • [12] S. M. Srivastava, Selection theorems for $ {G_\delta }$-valued multifunctions, Trans. Amer. Math. Soc. 254 (1979), 283-293. MR 539919 (80g:54027)
  • [13] J. von Neumann, On rings of operators; reduction theory, Ann. of Math. (2) 30 (1949), 401-485. MR 0029101 (10:548a)
  • [14] D. H. Wagner, Survey of measurable selection theorems: an update, Proc. Conf. on Measure Theory (Oberwolfach, 1979), Springer-Verlag, Berlin and New York, 1980, pp. 176-219. MR 577971 (83c:28009)
  • [15] E. Wesley, Extensions of the measurable choice theorem by means of forcing, Israel J. Math. 14 (1973), 104-114. MR 0322129 (48:493)
  • [16] W. Yankov, Sur l'uniformisation des ensembles $ A$, Dokl. Akad. Nauk SSSR 30 (1941), 597-598.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H05, 04A15, 28A05

Retrieve articles in all journals with MSC: 54H05, 04A15, 28A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0645329-0
Keywords: Parametrizations, selections
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society